Wednesday, May 18, 2022

Is Advil Cold And Sinus An Antihistamine

Are There Any Other Precautions Or Warnings For This Medication

Advil Cold & Sinus commercial

Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.

What Is Advil Allergy Sinus

Advil Allergy Sinus is a brand-name, over-the-counter allergy relief medication that combines ibuprofen with pseudoephedrine. Ibuprofen reduces the substances that cause pain, fever, or swelling. Pseudoephedrine blocks histamines, the chemicals that are triggered in an allergic reaction. Histamines increase blood flow to the area reacting to the allergen. This increased blood flow causes swelling and all the other symptoms of an allergic reaction, such as runny nose and itching.

Are Decongestants And Antihistamines Safe

A decongestant called phenylpropanolamine was used for years as an ingredient in many cold drugs to clear up a stuffy nose. In 2000, researchers found it was linked to an increased risk of stroke, especially in women ages 18 to 49. The FDA then banned it from use in all prescription and over-the-counter medications.

Today’s medicines dont have PPA, but make sure you don’t have any old cold meds in your house that might contain the ingredient.

Recommended Reading: Buy Advil Cold And Sinus

Cold/flu Medications: Considered Safe For Most

Unless other contraindications exist, the following are generally considered safe with Prozac

Antihistamines

Antihistamines are generally considered OK and safe to use with Prozac. Antihistamines can help with a variety of cold symptoms such as a runny nose and itchy, watery eyes. They can also help on occasion with congestion and coughing due to post nasal drip as they can have a slight drying effect.

The one precaution is with first-generation antihistamines such as Benadryl, which often have a sedative effect. Prozac can sometimes cause drowsiness, which could be enhanced with the use of Benadryl.

Acetaminophen

Tylenol is in most cases a better option for a pain reliever/fever reducer than NSAID medications .

Guaifenesin

Mucinex is generally considered OK to use with Prozac. Mucinex can help thin out excess mucus and relieve chest congestion. It can also help with symptoms of post nasal drip.

Zinc/Vitamin C

Prozac is considered to be compatible with other cold remedies such as Zinc lozenges and vitamin C.

References

How To Save On Advil Allergy Sinus

Advil Cold &  Sinus Plus Analgesic + Decongestant ...

Pfizer, the manufacturer of Advil Allergy Sinus, offers Advil Allergy Sinus manufacturer coupons in newspaper inserts, retailer coupon pamphlets, or other venues. There are no Advil Allergy Sinus patient assistance programs available at this time.

You can save money by switching to generic ibuprofen and pseudoephedrine See our Advil Allergy Sinus generics section for lower-priced generic alternatives to Advil Allergy Sinus.

You can save money on Advil Allergy Sinus when you use your SingleCare savings card. Our lowest price for Advil Allergy Sinus, when prescribed, is $12.62, which may be lower than your savings with the occasional Advil Allergy Sinus manufacturer coupons. And SingleCare is accepted at major retailers nationwide, including CVS, Target, Walmart, and more.

Recommended Reading: When Do I Need Antibiotics For A Sinus Infection

Advil Allergy & Congestion Relief

Advil Allergy & Congestion Relief treats your toughest allergy symptomsincluding nasal congestion. Most allergy medicines dont do that. The ibuprofen in Advil combined with an antihistamine and a decongestant helps relieve upper respiratory symptoms associated with allergies.

Advil Allergy & Congestion Relief treats your multi-symptom sinus and allergy needs with just one tablet by combining the power of Advil and a proven decongestant to reduce swelling due to sinus pressure and nasal congestion, plus an effective antihistamine to relieve sneezing, runny nose and your other allergy symptoms.

Take on all your tough allergy symptoms with Advil Allergy & Congestion Relief.

Temporarily relieves these symptoms associated with hay fever or other upper respiratory allergies and the common cold:

  • runny nose
  • itching of the nose or throat
  • sneezing

12 years of age and older:

  • 1 tablet every 4 hours while symptoms persist
  • Do not use more than 6 tablets in 24 hours unless directed by a doctor

Under 12 years of age:

  • Do not use

    *Nonsteroidal anti-inflammatory drug

Inactive Ingredients:

Use as directed. Read complete warnings and information.

Does Medicare Cover Advil Allergy Sinus And How Much Does It Cost

Because Advil Allergy Sinus is an inexpensive over-the-counter pain reliever with many less expensive generic alternatives, neither Medicare Advantage nor Medicare Part D cover Advil Allergy Sinus.

One option for Medicare-eligible patients with a prescription for Advil Allergy Sinus can be found with a SingleCare savings card. The cost of Advil Allergy Sinus with a SingleCare discount card is only $12.62.

Read Also: What Prescription Medicine For Sinus Infection

Advil Cold And Sinus Recall: Heres What You Need To Know

Health Canada announced concerns that a labelling error could cause users of Advil Cold and Sinus to mix up the daytime and nighttime medications.

The recall from manufacturer GlaxoSmithKline Consumer Healthcare ULC affects two different lots of the over-the-counter pills: one lot of the 18-caplet package and one lot of the 36-caplet package. In the affected packages, the labelling on the back of the blister packs is upside down and misaligned. As a result, the information printed on the foil backing mistakenly identifies the nighttime caplets as daytime caplets, and some daytime caplets are labelled as nighttime caplets.

It’s a switch that could spell trouble in particular because the nighttime cold medication is formulated to assist with sleep. While Advil Cold and Sinus daytime is advertised as “non-drowsy,” the nighttime medication contains chlorpheniramine maleate, an antihistamine medicinal ingredient that, as the box indicates, “lets you rest.” Health Canada warns that unknowingly taking drowsy medication could have serious health implications.

“Taking a nighttime caplet when alertness is required may pose potentially serious adverse health consequences, such as when driving motor vehicles or operating heavy machinery. It may also cause potentially serious health consequences for those who have taken other sedatives or tranquilizers, consumed alcohol and the elderly,” warned Health Canada in an October 3 advisory.

Is It Safe To Take Advil With Benadryl

Advil Cold & Sinus (1994 Commercial)

The active ingredient in Advil® is ibuprofen which is part of a class of drugs called NSAIDs . If you are interested in an antihistamine, check out our Advil® Cold & Allergy Products. In respect to this, can Advil and Benadryl be taken together?

Relieves sinus pain and congestion. Advil Cold And Sinus is a good combination medicine to relieve pain and congestion, but its more medicine than you need if you only have one symptom. Benadryl is often better than other antihistamines at treating allergy symptoms and hives.

Advil Cold And Sinus You shouldnt drive after taking Benadryl until you know how it affects you. Talk to a pediatrician before giving Benadryl to a child. It can increase the risk of falls, so elderly people shouldnt use Benadryl .

Use only as directed. Extra Strength BENADRYL TOTAL® Allergy & Sinus is specially formulated to provide fast, effective relief of your allergy symptoms PLUS effective relief of your sinus congestion and pain. Do not take more than directed .

Read Also: Best Medicine For Sinus Pressure And Sneezing

How Do Antihistamines Work

Some types of them can help relieve your runny nose and sneezing when you have a cold.

They block a chemical your body makes called histamine that makes the tissues in your nose itch and swell.

Most experts say that histamine isn’t the major cause of a runny nose when you have a cold. Even so, some of the older antihistamines, such as brompheniramine and chlorpheniramine, can bring relief.

Newer antihistamines like fexofenadine and loratidine have not been shown to work for cold symptoms.

The Advil Cold And Sinus Day/night Convenience Pack Is Being Recalled Because A Labelling Error On The Blister Packs Means People May Take Nighttime Caplets Instead Of Daytime Ones And Vice Versa Health Canada Warns

Urbi Khantimer

Health Canada says that the maker of Advil is recalling two lots of Advil Cold and Sinus Day/Night Convenience Pack due to a labelling error.

The foil backing on the blister pack is rotated upside down and misaligned, so the nighttime caplets are labelled as daytime caplets, and some daytime caplets are labelled as nighttime caplets, warns the federal health agency. The Advil Cold and Sinus Day/Night Convenience Pack comes in boxes of 18 caplets and 36 caplets and is made by GlaxoSmithKline Consumer Healthcare ULC .

What consumers need to know

Health Canada says that consumers may take a nighttime caplet when they intend to take a daytime one, and vice versa. The nighttime caplets contain an antihistamine medicinal ingredient that can cause drowsiness, the health agency said, especially for people driving motor vehicles or operating heavy machinery.

It may also cause potentially serious health consequences for those who have taken other sedatives or tranquilizers, consumed alcohol, and the elderly, Health Canadas recall reads.

Though labelled incorrectly, the daytime and nighttime caplets have a different shape and colour the daytime caplet is beige and is marked Advil Cold and Sinus in black, while the nighttime caplet is orange and has the marking Advil A/S, the health agency details.

The affected products were distributed in Canada starting July 2021.

What should you do?

    Don’t Miss: What To Use For Sinus Infection

    What Is Chlorpheniramine Ibuprofen And Pseudoephedrine

    Chlorpheniramine is an antihistamine. Ibuprofen is a nonsteroidal anti-inflammatory drug . Pseudoephedrine is a decongestant.

    Chlorpheniramine, ibuprofen, and pseudoephedrine is a combination medicine used to treat sneezing, itching, watery eyes, runny nose, stuffy nose, sinus congestion, headache, and pain or fever caused by allergies or the common cold.

    Chlorpheniramine, ibuprofen, and pseudoephedrine may also be used for purposes not listed in this medication guide.

    What Other Drugs Could Interact With This Medication

    Advil Cold, Sinus &  Flu Analgesic + Decongestant ...

    There may be an interaction between ibuprofen – pseudoephedrine and any of the following:

    • acetazolamide
    • alpha-blockers
    • aminoglycoside antibiotics
    • amphetamines
    • angiotensin-converting enzyme inhibitors
    • angiotensin receptor blockers
    • anticoagulants
    • antipsychotics
    • atomoxetine
    • “azole” antifungals
    • beta-adrenergic blockers
    • bimatoprost
    • calcium channel blockers
    • cannabis
    • corticosteroids
    • cyclosporine
    • deferasirox
    • diabetes medications
    • digoxin
    • diuretics
    • dorzolamide
    • ergot alkaloids
    • fast-acting bronchodilators
    • fentanyl
    • glucosamine
    • herbs that may increase the risk of bleeding
    • imatinib
    • long-acting bronchodilators
    • lumacaftor and ivacaftor
    • MAO inhibitors
    • methotrexate
    • other NSAIDs
    • pemetrexed
    • quinolone antibiotics
    • selective serotonin reuptake inhibitors
    • serotonin-norepinephrine reuptake inhibitors
    • sodium phosphates
    • theophyllines
    • thyroid replacements
    • ticagrelor
    • topiramate
    • tricyclic antidepressants

    If you are taking any of these medications, speak with your doctor or pharmacist. Depending on your specific circumstances, your doctor may want you to:

    • stop taking one of the medications,
    • change one of the medications to another,
    • change how you are taking one or both of the medications, or
    • leave everything as is.

    An interaction between two medications does not always mean that you must stop taking one of them. Speak to your doctor about how any drug interactions are being managed or should be managed.

    You May Like: Advil Cold And Sinus Directions For Use

    What Side Effects Are Possible With This Medication

    Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent.

    The side effects listed below are not experienced by everyone who takes this medication. If you are concerned about side effects, discuss the risks and benefits of this medication with your doctor.

    The following side effects have been reported by at least 1% of people taking this medication. Many of these side effects can be managed, and some may go away on their own over time.

    Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.

    • abdominal pain
    • nervousness
    • vomiting

    Although most of the side effects listed below don’t happen very often, they could lead to serious problems if you do not seek medical attention.

    Check with your doctor as soon as possible if any of the following side effects occur:

    • blurred vision or other eye symptoms
    • dizziness
    • fluid retention
    • ringing in the ears
    • signs of clotting problems
    • skin rash

    Stop taking the medication and seek immediate medical attention if any of the following occur:

    • signs of bleeding in the stomach
    • symptoms of a severe allergic reaction

    Some people may experience side effects other than those listed. Check with your doctor if you notice any symptom that worries you while you are taking this medication.

    What You Should Do

    • Stop using the recalled products. Consult a health care professional if you have used any of these products and have health concerns.
    • Follow municipal or regional guidelines on how to dispose of chemicals and other hazardous waste or
    • Return the product to your local pharmacy for proper disposal.
  • Contact GSK by calling 1-855-367-7349, or emailing , if you have questions about the recall.
  • Report any health product-related side effects or complaints to Health Canada.
  • Also Check: How To Fix Sinus Drainage

    How Does This Medication Work What Will It Do For Me

    This product is a combination of 2 medications: ibuprofen and pseudoephedrine. Ibuprofen is a nonsteroidal anti-inflammatory drug that reduces pain, fever, and inflammation by reducing a substance in the body that leads to inflammation and pain. Pseudoephedrine is a that relieves the symptoms of nasal and sinus congestion by reducing swelling in nasal passages and sinuses.

    This medication is used to relieve nasal congestion, sinus congestion, sinus pain, fever, headache, sore throat, and body aches and pains that are associated with the common cold, sinusitis, or the flu.

    Your doctor or pharmacist may have suggested this medication for conditions other than the ones listed in this drug information article. As well, some forms of this medication may not be used for all of the conditions discussed here. If you have not discussed this with your doctor or are not sure why you are taking this medication, speak to your doctor or pharmacist.

    Do not give this medication to anyone else, even if they have the same symptoms as you do. It can be harmful for people to take this medication if their doctor or pharmacist has not recommended it.

    Typical Dosing For Advil Allergy And Congestion Relief

    1997 Advil Cold & Sinus Commercial

    Each tablet contains 200 mg of ibuprofen, 10 mg of phenylephrine, and 4 mg of chlorpheniramine.

    • Adults and children age 12 years and up: The typical dose is 1 tablet by mouth every 4 hours while you’re having symptoms. Don’t use more than 6 tablets in 24 hours unless your provider specifically told you to do so.
    • Children under 12 years of age: Ask your child’s provider.

    Read Also: Drugs For Sinus Infection Prescription

    Advil Cold & Sinus Interactions:

    Hypertensive crisis with MAOIs. -blockers may increase the pressor effects of sympathomimetics. Caution with diuretics. Avoid aspirin, pseudoephedrine-containing products, other pain relievers or nasal decongestants. Increased risk of GI bleed with anticoagulants, corticosteroids, other OTC or Rx NSAIDs, 3 alcoholic drinks/day, or prolonged use.

    How Advil Allergy And Congestion Relief Works

    Advil Allergy and Congestion Relief is a combination of three medications that work together to relieve symptoms caused by allergies and the common cold. Both chlorpheniramine and ibuprofen block certain chemicals in you body that cause inflammation . Ibuprofen also blocks chemicals that cause pain. Phenylephrine clears your sinuses to relieve sinus pressure.

    Recommended Reading: Medicine That Helps With Sinus Infection

    What Should I Avoid While Taking This Medicine

    Avoid driving or hazardous activity until you know how this medicine will affect you. Your reactions could be impaired.

    Avoid drinking alcohol. It may increase your risk of stomach bleeding.

    Ask a doctor or pharmacist before using other medicines for pain, fever, swelling, or cold/flu symptoms. They may contain ingredients similar to ibuprofen .

    Can/should I Take A Sinus Decongestant For A Sinus Infection

    Advil Allergy Sinus Pain Reliever/Fever Reducer ...

    You can take certain decongestants for a sinus infection. Decongestants that contain only pseudoephedrine or phenylephrine are more typically recommended for a sinus infection. Decongestants with additional ingredients like antihistamines may suppress your bodys immune response and interfere with your bodys ability to fight the infection. If you have a severe sinus infection, or if youre on antibiotics, consult with your doctor about the best OTC medication choice for you.

    You May Like: Flonase Help With Sinus Pressure

    Can You Take Antihistamine With Advil

    4.6/5AntihistaminesTakingcanyouantihistamineibuprofen

    Consequently, can I take ibuprofen with allergy medicine?

    Interactions between your drugsNo interactions were found between Equate Allergy Relief and ibuprofen. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

    Beside above, does Advil contain antihistamine? Single ingredient Advil® products do not contain an antihistamine. The active ingredient in Advil® is ibuprofen which is part of a class of drugs called NSAIDs . If you are interested in an antihistamine, check out our Advil® Cold & Allergy Products.

    Beside above, can Advil and Benadryl be taken together?

    No interactions were found between Advil and Benadryl. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

    Can you take Claritin and Advil at the same time?

    No interactions were found between Advil and Claritin. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

    How Much Does Advil Allergy Sinus Cost Without Insurance

    On average, the price for Advil Allergy Sinus is $15.09, but this price may vary by store, coupons, or special offers. SingleCare discounts are eligible on over-the-counter products prescribed by a doctor. With a prescription and a SingleCare coupon for Advil Allergy Sinus, Advil Allergy Sinus costs only $12.62 for 20, 20 Tablets Tablet.

    Recommended Reading: What Is The Best Nighttime Sinus Medicine

    What Are The Possible Side Effects Of This Medicine

    Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

    Get emergency medical help if you have signs of a heart attack or stroke:chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

    Stop using this medicine and call your doctor at once if you have:

    • severe dizziness, trouble sleeping, or nervousness
    • shortness of breath
    • swelling or rapid weight gain
    • a skin rash, no matter how mild
    • severe headache, blurred vision, pounding in your neck or ears
    • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
    • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice or
    • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath.

    Common side effects may include:

    • flushing
    • mild itching or rash or
    • ringing in your ears.

    This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

    Popular Articles
    Related news